Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do Meds Help PN?
May 3, 2004

Dear Ben, David or Gerald,

I am 18 months infected, with very good T Cells and low VL which by themselves would not indicate starting ART treatment. However in the last 2 weeks I've been diagnosed with peripheral neuropathy in hand, feet and other areas. I'm on low dose neurontin, 100mg 3 times a day, which is managing the pain. My question is would ART meds likely assist in healing or preventing further progression of the neuropathy? Your help is appreciated. Regards.

Response from Dr. Pierone

It may help. In some cases, peripheral neuropathy is related to toxic effects of the virus on nerves. An indication for treatment of HIV infection is otherwise unexplained neurologic symptoms, even with a good CD4 count and low viral load. If you do decide to go on a course of treatment it should be with a regimen that has minimal risk for neuropathy (avoid ddI-Videx, d4T Zerit). Other causes of neuropathy should be looked for prior to treatment (excess alcohol use, B12 deficiency, heavy metal toxicity, etc). Good luck!



Previous
What to expect
Next
a comment re: re: Magic Johnson.....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement